MAUDE Adverse Event Report: COVIDIEN LLC NIM® PROBE; STIMULATOR, NERVE

COVIDIEN LLC NIM® PROBE; STIMULATOR, NERVE
Model Number 8225275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found that visually, there was no damage in the construction of the device.The probe tip was inserted into the handle when returned and the packaging pouch was not returned.Electrically, resistance of the entire assembly shall be less than 0.3 ohms and the actual measurement was 0.3 ohms which was in specification.The tip fit securely into the handle with no issues.Functionally, the probe was connected to a nim system using a 1.0ma stimulating current and 100v threshold and, while stimulating with a patient simulator, the system consistently returned 1.0ma and a waveform/event tone over 200 there was no intermittent behavior while manipulating the tip, connector, or the wire.A review of the global complaint data showed no similar complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the thyroidectomy procedure, when the doctor used the probe to detect the nerve, he found that the probe would reaction delay. the doctor tried to reconnect the probe but useless.The stim returned shows 3ma.There were no visual and/or audible indicators that alerted the user of the issue.No error codes are displayed.The issue was not resolved by repositioning or troubleshooting.Finally, the doctor changed a new probe to complete the surgery.There was no injury to the patient.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key18108245
Report Number9612501-2023-01977
Device Sequence Number20334419
Product Code ETN
UDI-Device Identifier00763000036096
UDI-Public00763000036096
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225275
Device Catalogue Number8225275
Device Lot Number0225375209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2023
Initial Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale